MAUDE Adverse Event Report: FLIPCUTTER II, SHORT 10.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

FLIPCUTTER II, SHORT 10.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 10.5MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via e-mail that qty.2 of an ar-1204as-105 flipcutter broke during a knee acl reconstruction.The first flipcutter was flipped in the knee to retrodrill a tibial tunnel and upon deployment of the cutter, the blade shot off the instrument and into the joint.The fragment was removed and a second flipcutter was utilized.When the surgeon was using the second flip cutter, it was self deploying in the knee post retrograde flipping.The mechanism would not lock the cutter straight following deployment, and was flipping spontaneously in the joint upon retraction.The case was completed by using a third ar-1204as-105.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the cutting tips had fractured off of the actuating tubes.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.

Brand Name
FLIPCUTTER II, SHORT 10.5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
MDR Report Key12659181
Report Number1220246-2021-03810
Device Sequence Number4480730
Product Code HWE
UDI-Device Identifier00888867004290
UDI-Public00888867004290
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberFLIPCUTTER II, SHORT 10.5MM
Device Catalogue NumberAR-1204AS-105
Device Lot Number816684178
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date10/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1